Home | Calendar | Español | Media Room | Shop | Contact Us

Elavil (side effects)

A 24-year-old female with CdLS was on Elavil but is being switched to Prozac (10 mg to be increased to 20 mg) for self-injurious behavior. Her mother is noticing side effects that, as she describes, resemble "Jacksonian" seizures with tremors and shaking of legs, but not losing consciousness. Can this be a side effect of the Prozac or the withdrawal from Elavil?

It is most likely Elavil withdrawal and not a seizure.

TG /TK 7-13-10



Ask The Expert Home Page > E > CdLS Expert Entry: Elavil (side effects)

Legal Disclaimer:  Please take note that the CdLS Foundation's Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child's personal physician, psychologist, educational consultant, or social worker can deliver.